MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium prime coil experienced resistance in the middle of the echelon 10 microcatheter and prematurely detached.The patient was undergoing treatment for a ruptured, saccular aneurysm located in the anterior communicating artery.The max diameter was 3mm, and the neck diameter was 1.5mm.The patient's blood flow and vessel tortuosity were normal.The access vessel was the femoral artery, which was 7mm in diameter.It was reported that the echelon10 microcatheter was inserted to reach the lesion site.The first spring coil was a apb-3-6-3d-es, which was delivered to the microcatheter through the y valve and successfully reached the lesion site after hydration.After the hoop was successfully formed, a apb-1.5-3-3d-es coil was selected.When the spring coil was pushed to the middle of the microcatheter, the push resistance was obvious.The surgeon found in the image that the spring coil was automatically detached.The surgeon thought that there was a quality problem with the spring coil, so they quickly removed the microcatheter and the spring coil at the same time.The surgeon was worried that there was also a problem with the microcatheter, so they replaced it with a new microcatheter.The aneurysm was treated with replacement devices and the operation was completed.Angiographic imaging showed that the aneurysm was embolized densely.The pushwire was not bent or broken, the physician did reposition the coil, the pusher was not rotated, and no detachment attempts had been made.A continuous flush had been administered.It was stated that there was no friction or difficulty during delivery. the patient did not experience any injury or complications, and no surgical or medical intervention was required.The devices were prepared and flushed according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Continuation of d10: product id 105-5091-150 (lot: 0227423956); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium prime coil and an echelon-10 micro catheter were returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an opened echelon-10 micro catheter inner pouch.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: (pli-10) the actuator interface, positive load indicator and coupler tube were found to be separated and not returned.The axium pushwire was found to be broken but retained by release wire at ~5.3cm from proximal end.This is indicative manual detachment was likely attempted.The coin was found to be not against the lumen stop.The implant coil was already detached and not returned.No other anomalies were observed.(pli-20) the total length of the echelon-10 micro catheter was measured to be ~155.9cm.The useable length of the echelon-10 micro catheter was measured to be ~147.9cm which is within specification.Upon visual inspection, no issues were found with the echelon-10 micro catheter hub.The catheter body was found to be kinked at ~119.6cm from distal tip.No damages were found with the echelon-10 micro catheter distal tip.No other anomalies were observed.Testing/analysis (including sem reports): the echelon-10 micro catheter was flushed, and water exited from the distal tip.The echelon-10 micro catheter was tested with an in-house guidewire.The guidewire was inserted into the catheter hub, through the catheter body, and out the distal tip without issue.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached; however, the root cause could not be determined.It is likely the premature detachment was due to the pushwire break causing the release wire to be pulled back and releasing the implant coil.It is possible the damage (break/bent) to the pushwire occurred during retraction of axium against resistance or during repositioning of coil.The customer reported repositioning coil.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ could not be confirmed, and the root cause could not be determined.In addition, an in-house guidewire was able to pass through and exit the distal tip of the returned echelon-10 micro catheter without issue.It is possible the damage (kink) were found with the returned echelon-10 micro catheter body could have contributed to the reported resistance.Possible contributing factors to ¿catheter resistance¿ include failure to prepare the ancillary devices prior to use, and insufficient catheter flush.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20088012
Report Number9612164-2024-03921
Device Sequence Number7599067
Product Code KRD
UDI-Device Identifier00763000313654
UDI-Public00763000313654
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-3D-ES
Device Catalogue NumberAPB-1.5-3-3D-ES
Device Lot Number228012931
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age39 YR
Patient SexFemale